Last week I went to the OB/GYN and he started me on 4,000 IU of Vitamin D and Provera. I began taking them Friday and Monday evening I experienced a blotchy leg rash - itchy and hundreds of bumps on my feet and legs. I called the ER as my mother has had two life-threatening allergic reactions. The ER told me (over the phone) that they were certain I had Cold-Induced Uticaria. However, Tuesday when I skipped my Vitamin D dose, the bumps were better (not gone, but better). Wednesday, I took the Vitamin D and again broke out (really badly this time - still all lower than belly button). I called my doctor's office - they said the same thing - Uticaria - and said to do nothing because the bumps would go away when I got warmed up (had been outside minimally). However, a couple hours later the bumps were getting more intense, many more of them, hot feeling (not to touch), and itchy. I caved and took the Benadryl. Overnight, the bumps went down in swelling slightly; however, they turned a very deep purply-red color. This evening, again, the bumps increased in size and itchiness. I again caved and took Benadryl (first dose since last night).
Any thoughts? It sure does not seem like Uticaria as the bumps do not go away. Could it be a Vitamin D allergy (or fish oil allergy) and if so, how long before it will be out of my system? Last dose was yesterday morning (9:00) of 4,000 IU.
The symptoms are suggestive of hives or urticaria. Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications and it can be vitamin D in your case.
Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.
For mild-moderate symptoms a weak steroid may be used , whilst more severe cases require a higher-potency steroid. But they are available under prescription and should be taken only after consulting a dermatologist. Symptoms can be exacerbated by dryness of the skin. Use good quality moisturizers to prevent moisture loss from the skin.
I sincerely hope it helps. Take care and please do keep us posted on how you are doing. Warm regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.